Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Medications and sleep, specifically REM sleep Sarah T.

Posted by Minnie-Haha on March 23, 2005, at 12:24:46

In reply to Re: Medications and sleep, specifically REM sleep Minnie-Haha, posted by Sarah T. on March 21, 2005, at 2:20:33

> Hello Minnie-haha. What an unusual screen name...

It was a nickname my dad called me when I was a girl.

> May I ask what antidepressants you were on when you were in college? You said that were on AD's and mood stabiizers...

I started college in fall 2000 on Depakote (500mg/pm) and Effexor (150mg/am, 150mg/pm -- FWIW, I was 42 years old.)

Early in '02, I switched to Trileptal (150mg/am, 300mg/pm) from Depakote, because I was bummed about gaining 30 pounds. (I think the weight gain had also caused menstrual problems that made me severaly anemic.)

Within a few months of switching from Depakote to Trileptal, I also switched from Effexor -- which seemed to be pooping out on me -- to Wellbutrin. The Wellbutrin didn't do a lot for me either, so early in '03, I went on a pdoc-sanctioned drug holiday. This was just before the second semester of my 3rd year. I got through that OK (but with increased anxiety) and then, wham!, in the following semester I got terribly sick.

I sought a medical reason for 15 months. Saw several specialists. But finally figured, because my cortisol levels were so high, I must have pseudo-Cushing's, which results from untreated depression. Got back on Trileptal and added Cymbalta as my AD, and I feel so much better, despite a few side effects.


> Also, I'm interested to know whether you are still on Cymbalta and, if so, how are you doing on it? How many milligrams do you take each day?


I started Cymbalta at 30mg. After 1 week, I went up to 60mg. I stayed there about two months, but lowered my dose to 40mg because my blood pressure was up. Oh! those last couple of weeks on Cymbalta at 60mg were some of the best I'd experienced in years. I just plain felt good.

Cymbalta at 40mg wasn't helping as much, so I'm augmenting with Wellbutrin XL 150mg. I take the Wellbutrin in the morning and the Cymbalta in the evening. So far, so good. And the WB seems to be curbing my appetite. (I'm one of the people who gained weight on Cymbalta: 5 pounds while I was on 60mg.)

Good luck finding something to help you through college. I know from experience my last 3 semesters how awful it can be when you're tired and depressed, and you feel like you're cognitive skills are lost. Can you lighten your load until you get your health squared away?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Minnie-Haha thread:472726
URL: http://www.dr-bob.org/babble/20050322/msgs/474607.html